← Return to Getting off of Seroquel

Discussion
anniegk (@anniegk)

Getting off of Seroquel

Depression & Anxiety | Last Active: 23 hours ago | Replies (679)

Comment receiving replies
@tgjmstew

I’m desperately attempting to get off of both Klonapin and Serequil. I took both as doc recommended. He gave me Serequil so I could sleep a little while getting off of Klonapin.
I have depression, anxiety and PTSD. No problems the last 35 years, now I feel a mess. I have never been one to take drugs, so this is really getting to me.

Jump to this post


Replies to "I’m desperately attempting to get off of both Klonapin and Serequil. I took both as doc..."

I have no experience with Klonapin so I can't comment there. Are you currently trying to stop taking Seroquel? Are you experiencing any withdrawal affects? For me, I was totally unaware of the withdrawal affects of Seroquel. Both the doctor and pharmacist told me it was non habit forming and I would be able to cycle on or off it with no issues. This caused me alot of frustration and confusion as everytime I tried to go off of it I wouldn't sleep for that night. Then of course I'd take it again the next night so I could sleep. I talked to my doctor about every 3 weeks over the course of 4 months. I asked him repeatedly if there was any problems stopping Seroquel. He told me no. At this point I was thinking I had some sort of underlying condition causing the insomnia. I had a bunch of blood work and it all came good.

It wasn't until I found this forum and reading other peoples experiences getting off Seroquel that I started understanding that coming off of Seroquel can cause (in my case does) cause insomnia. I tried to describe my experience the best I could to help others in my position understand that what they are feeling could very well be common. I think I started writing about 3 – 4 pages ago in this thread.

If you are trying to get off Seroquel and are finding that your not sleeping now this is also what I experienced (others as well). @rew4946 is also coming off long term Seroquel.

@tgjmstew, tapering off medication is tough. But you're not alone as you can see from the responses from @lickitysplit, @rew4946 and others. In these discussions, you can also connect with people who have experience with clonazepam (Klonopin).
– Klonopin taper https://connect.mayoclinic.org/discussion/klonopin-taper/
– Tapering off clonazepam (Klonopin, Rivotril) https://connect.mayoclinic.org/discussion/tapering-off-clorazapam/

If I'm understanding correctly, Seroquel was prescribed recently to help with insomnia as you continue to slowly taper off Klonopin, right? What alternative therapy has been offered to help you manage the tapering as well as to manage your depression, anxiety and PTSD?